Robert H. Seller, M.D., F.A.C.P.; Jose Cangiano, M.D.; Kwan Kim, M.D.; Charles Swartz, M.D.; Albert N. Brest, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Four patients with digitalis toxicity were found to be hypomagnesemic and normokalemic. Subsequently we observed a significantly lower mean serum magnesium in a group of digitalized heart failure patients (1.40 mEq/liter) than in matched normals (1.93m Eq/liter). These observations, coupled with the fact that both digitalis and magnesium deficiency lead to a decrease in intracellular potassium, suggested that hypomagnesemia might contribute to the development of digitalis toxicity.
To determine whether hypomagnesemia facilitates the development of digitalis toxicity and to determine the efficacy of intravenous magnesium sulfate in the treatment of hypomagnesemic digitalis toxicity, serial acetylstrophanthidin infusions were performed in 19
Seller RH, Cangiano J, Kim K, Swartz C, Brest AN. Digitalis Toxicity and Hypomagnesemia.. Ann Intern Med. 1968;68:1161. doi: 10.7326/0003-4819-68-5-1161_1
Download citation file:
Published: Ann Intern Med. 1968;68(5):1161.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use